MAUDE Adverse Event Report: ARTHREX, INC. FIBERWIRE GRAPSER W/ SR HANDLE; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. FIBERWIRE GRAPSER W/ SR HANDLE; ACCESSORIES, ARTHROSCOPIC
Catalog Number AR-13975SR
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by applying excessive force while grasping and manipulating tissue, or when applying excessive leveraging forces.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the surgeon was using the fiberwire grasper with sr handle to grasp the biceps tendon.The upper jaw of the grasper broke-off into the patient's joint.The surgeon attempted to locate the jaw fragment with the scope however, could not locate it.The surgeon then had an x-ray brought in and was able to confirm the location of the jaw fragment but was unable to retrieve it.A second surgery is undetermined at the moment and the surgeon will watch for any symptoms being caused by the device fragment.
 
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed, the device has a broken jaw.The device met all material specification as received.Broken jaw piece and hand instrument were not returned.Complainant's event typically caused by applying excessive force while grasping and manipulating tissue, or when applying excessive leveraging forces.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
FIBERWIRE GRAPSER W/ SR HANDLE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6511012
Report Number1220246-2017-00137
Device Sequence Number16330402
Product Code NBH
UDI-Device Identifier00888867015838
UDI-Public00888867015838
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-13975SR
Device Lot Number48628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR